MAUDE Adverse Event Report: ARTHREX, INC. FOREFOOT FUSION MODULE INSTRUMENT CASE; TRAY, SURGICAL INSTRUMENT

ARTHREX, INC. FOREFOOT FUSION MODULE INSTRUMENT CASE; TRAY, SURGICAL INSTRUMENT
Model Number FOREFOOT FUSION MODULE INSTRUMENT CASE
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on 08/18/2022 by a sales representative via email that an ar-8944c instrument tray is bleeding ink.This was discovered during an unspecified time with no patient harm.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.(1) unpackaged ar-8944c was received for evaluation.Visual inspection noted signs of wear around the cases, including scratches.An alcohol wipe on the blue area of the lid revealed pigment was coming off on the wipe.Capa-00373 was initiated to investigate the root cause of this issue.A probable cause could be attributed to the anodic coat sealing eroding after a cycle of washing and sterilizing.Another potential cause could be a design issue, where the high density of pigment required for full-color corner background can lead to more pigment being deposited than the anodized aluminum pores can hold, resulting in bleeding of pigmentation.The most likely cause for the reported failure is attributed to a supplier process issue.

Brand Name
FOREFOOT FUSION MODULE INSTRUMENT CASE
Common Device Name
TRAY, SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19384776
Report Number1220246-2024-03762
Device Sequence Number12491081
Product Code MDM
UDI-Device Identifier00888867052857
UDI-Public00888867052857
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFOREFOOT FUSION MODULE INSTRUMENT CASE
Device Catalogue NumberAR-8944C
Device Lot Number10752134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown